MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, ULTRA SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL VALVE, ULTRA SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 42412
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was unavailable for return.Therefore an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the flushing of the device was unsuccessful prior to use.According to the report, the device was never implanted and was replaced.The new device flushed without any issues.Reportedly, there was no injury to the patient.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for reflux, pressure-flow, preimplantation, and leak testing.Therefore the c onditions of the complaint could not be duplicated by laboratory personnel.There was crystalline debris was observed within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open affecting the flow of fluid through the valve.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ the instructions for use that accompany the device indicate that to perform the patency check: a.Attach 16-gauge blunt needle adapter, tubing, and syringe to the valve inlet.B.Pre-fill valve and tubing.C.Occlude inlet tubing.D.Depress dome.If fluid flows out of the outlet connector, the valve is patent.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Initial reporter updated.If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF-FLOW CONTROL VALVE, ULTRA SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6590369
Report Number2021898-2017-00284
Device Sequence Number324498
Product Code JXG
UDI-Device Identifier00643169466098
UDI-Public00643169466098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K873247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number42412
Device Lot NumberE16147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Initial Date Received by Manufacturer 04/25/2017
Supplement Date Received by Manufacturer08/07/2017
08/23/2017
08/23/2017
Initial Report FDA Received Date05/25/2017
Supplement Report FDA Received Date08/22/2017
08/23/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1